Going crazy?

Please feel free to read, share your thoughts, your stories and connect with others!
Joy

Going crazy?

Postby Joy » Sun Mar 05, 2006 1:26 pm

Started my Chemo on 28th, - Leuvovorin,Oxiliplatin, 5-FU. Stage III - 2 lymph nodes involved.

I've been feeling sick to my stomach - can only relate it to the feeling I had when I was pregnant. (I have a loooooooooog memory)
I'm 60 so we can rule out the pregnant part.

I'm also really emotionally unstable - one minute I'm crying over stupid little unimportant stuff and the next I'm laughing at myself for being such a WIMP!

I know this sounds NUTS - but I've been having the worst case of food cravings. Here I sit feeling really rotten and I want an order of MacDonalds fries, with salt. This is super weird I never, never go to MacDonalds, usually only take the grandkids and then I don't usually eat the stuff!!

Is my body telling me something?

I have a prescription for anti-nauseau drugs but so far I haven't thought that it was bad enough to start taking them.

Apart from the fact that I'm a raving nutcase - can anyone relate to this weird behaviour?

Dot
Posts: 44
Joined: Mon Dec 26, 2005 5:32 pm
Location: maine

Postby Dot » Sun Mar 05, 2006 3:30 pm

Hi Joy;

No, you are not going crazy. I thought I was when my husband was first diagnosed in Oct 05. But this web site has been the greatest help for me. This is my support group.

When Bob first started his chemo the first day he was so hungry that we had to go to the drive thru of Burger King. He ordered a double meal and when he took a drink of his soda he found out first hand the effects of Oxaliplatin and the cold. Luckily he only feels that effect for the first week of treatment, then he is ok for a week till next round of treatments.

At the beginning his treatments were all different. Sometimes the nausea and vomiting were real bad. We finally found the right drugs that work for him. IV Ativan and Reglan at the start of his chemo and he takes is during his 46 hr home infusion of 5FU. Then only as needed. This has helped stabilize his weight; he was loosing too much and he needs all his strength to beat this.

As far as being crazy, Bob tells me that I always was a little crazy!

Keep up the fight, and if you are hungry, just eat!!

guest

Take the drugs

Postby guest » Sun Mar 05, 2006 3:57 pm

Believe me....taker the anti-naseau meds they gave you. Take them immediately following chemo every 4 hours.

Guest

Postby Guest » Sun Mar 05, 2006 7:48 pm

Does everyone have the "cold" side effects from Oxaliplatin. I had my first treatment on Feb 28 and I've been really careful not to drink anything cold. Winter in Canada is brutal - I made sure that I had on a big down coat, scarf, gloves etc when I left the Cancer Clinic. I've opened the front door a couple of times and the frig and experienced no adverse effects.

Is this a "cummulative" symptom - something I have to look forward to?


I did experience, nausea, diarrhea, fatigue and flu like symptoms. I'm just now 6/7 days later beginning to feel that I'm getting some energy back.

To-day I finally gave in and took an anti-nausea Stemetil.

I was given Zofran on the day of the Chemo and on the day after Chemo.

Guest

Postby Guest » Sun Mar 05, 2006 9:33 pm

No not going crazy! I became addicted to chocolate during my chemo and am now (one year later) trying to kick the habit. For that matter I became very food conscience period....had to have my three meals a day and chocolate after. Fortunetly I didn't gain much weight during all this. But now that I'm off the chemo the pounds are coming back so I'm having to watch my diet a little more.

I had those type of mood swings too. It's all very up and down....try and just go with it.

I had the cold issue with the oxiliplation but I never got a break like some of you do. It was there 24/7 until I got off of it. I wore gloves just about the whole time inside or out. I could never drink cold anything and sometimes room temp was too cold so I nuked my drinks for a few seconds. There wasn't much that appealed to me drink wise other then water and hot tea. I did a lot of both. The cold also hurt my eyes. Seems my eyes were affected with both of my protocol's.

I didn't have a problem looking into the fridge or freezer but touching anything was like instant pins and needles. Every once in awhile I would forget. Only took contact for the memory to come back.

I also held out on the nausea med's. They made me very sleepy and it took a long time to shake the sleepiness off. I just took a nap most times and usually felt better when I woke up.

Remember it is different for each of us. Do whatever makes you feel good......even eating fries with salt!

Guest

I can relate

Postby Guest » Mon Mar 06, 2006 12:14 am

When I was going through my first few chemo rounds with FOLFOX 5, I had all kinds of food cravings; I THOUGHT I wanted to eat the food which looked appealing, but after I ate it-watch out-I never wanted to see it again-especially chicken fetticini alfredo.

Another experience I had during my first FOLFOX TREATMENT was a blast of energy a day after the treatment-I was so keyed up, I couldn't stay still-cleaning and ironing anything I could get my hands on. I thought about it later and attributed it to the steroids they had given me for nausea during the treatment.

Holly
Posts: 537
Joined: Thu Sep 08, 2005 11:06 pm

Wow

Postby Holly » Mon Mar 06, 2006 2:06 pm

Welcome to the Colon Club!

Not to worry, it is my belief that cheno throws your whole body out of order. I, too, was zippy from the steroids and trying to sleep the night I was rounded was not happening!

Stay positive and remember that all things are possible!

Hugs!

Holly

Guest

Postby Guest » Mon Mar 06, 2006 2:09 pm

I just found out that having the "wrong" craving can have some pretty awful repercussions.

We have this cheese in Canada called "curd" - definitely an acquired taste. Has a rather different feel in the mouth sort of rubbery and salty(ask any Canadian). I was having some bowel problems immodium just wasn't helping and thought "why not eat curd cheese" - well I can tell you this stuff will "bind you up" like you can't imagine. I went from one extreme to another --- Strike Curd of my list of favourite foods :lol:

migrn

side effects

Postby migrn » Fri Mar 10, 2006 1:50 pm

I have only had 2 treatments so far of the FOLFOX regimen for stage 3C colon cancer. The Oxaliplatin is definitely cumulative, but varies from person to person. Actually, my mom just finished her chemo (same type) for colon ca 2 weeks prior to when I started mine. I am just 39. Now all my brothers and sisters are getting checked out due to possible hereditary factors.

The nausea is the worst for me. I have tried several meds and plan to try Emend next. The nausea seems to be worst on day 3 &4. The neuropathy/cold sensitivity does seem to be worse the first week. But, I feel it is worth the side effects for the hope of cure.

michele

candybeez

food cravings

Postby candybeez » Mon Mar 13, 2006 3:32 pm

Hi
Ah....The food cravings! My daughter 22 is having them too. It turns out that she was getting so little nourishment because of the size of the tumor, that now that it's gone, she's starving. I didn't know until now that her appetite might have someting to do with the chemo. I've heard so much about people losing their appetites, that I'm all for her eating. Cheese curds? Love them. I'm thinking though about how sick my daughter got on Day 3 (always the worst) after drinking about 4 oz. of warm milk. She is using Compozine suppositories now. The pills made her sick. She has calcium and magnesium during her treatment and has doubled her calcium pills...per her doctor's orders. All in all she's doing quite well.
Thank GOD for this website!!!!And the colondar!
LiveStrong,
Candace

User avatar
edinaman
Posts: 1092
Joined: Wed Oct 26, 2005 10:15 pm
Location: Minnesota

Postby edinaman » Tue Mar 14, 2006 10:37 pm

Reading these posts brings back memories. I finished chemo in May, 2005. My food craving was fresh fruit. I suppose it could have been worse. I don't remember the nausea as being too bad, but I did not have much of an appetite, and could not gain weight. I remember the side effects with Oxal-warming my orange juice in the microwave. One time when chemo was postponed 3 weeks due to low blood counts, I had a nice iced coffee drink at Starbucks. When I told the chemo nurses, they didn't think it was too funny-they said "be careful with cold things!" Since chemo has ended it has been no problem gaining weight. Probably now the problem is too much weight. Most of my clothes don't fit. When you talk about your emotions, you will have ups and downs. Look at what you are going through, you have also temporarily lost some control over your life. Remember, there is life after chemo, and you will find you are stronger than you think.


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: Google [Bot], Gravelyguy, Koreysue and 53 guests